Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

August 3, 20204 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Aug 3, 2020, 4:57 PM EDT for 4 counties in Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2020, 4:57 PM EDT (20:57 UTC)
Expired
Aug 3, 2020, 5:30 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA
Wind
40

Counties Clarke County, GA, Madison County, GA, Oglethorpe County, GA, Wilkes County, GA

The radar

The Greer radar (KGSP), 126 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 988 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
988 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1116 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

968 
WWUS82 KFFC 032057
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
457 PM EDT Mon Aug 3 2020
 
GAZ025-027-036-038-039-050-051-032130-
Taliaferro GA-Wilkes GA-Madison GA-Jackson GA-Oglethorpe GA-
Clarke GA-Greene GA-
457 PM EDT Mon Aug 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TALIAFERRO...
WILKES...MADISON...EASTERN JACKSON...OGLETHORPE...CLARKE AND
NORTHEASTERN GREENE COUNTIES UNTIL 530 PM EDT...

At 456 PM EDT...a line of strong thunderstorms was along a line
extending from Sandy Creek Recreation Area to near Hutchings to near
Penfield...and moving northeast at 25 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Washington, Danielsville, Lexington, Athens, Union Point, Comer,
Winterville, Crawford, Colbert, Tignall, Arnoldsville, Ila,
Woodville, Carlton, Maxeys, Rayle, Hull, Athens-Clarke County,
Stephens and Diamond Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3367 8265 3359 8328 3381 8328 3383 8329
      3385 8328 3385 8331 3406 8346 3425 8321
      3424 8317 3427 8311 3423 8308 3417 8310
      3415 8306 3405 8299 3403 8293 3401 8294
      3398 8286 3399 8284 3397 8278 3398 8273
TIME...MOT...LOC 2056Z 243DEG 24KT 3403 8336 3384 8323 3364 8320 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:44 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Aug 3, 2:44 PM EDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
244 PM EDT Mon Aug 3 2020

.SHORT TERM /Today through Wednesday/...

Showers and thunderstorms, some strong to severe and associated with
a stationary front, instability axis and SW upper level flow ahead
of an upper level trough, are expected to diminish this evening.

The stationary front is expected to dissipate tonight as another
weak cold front approaches and moves into the area Tuesday.
The upper level trough looks to be less dynamic on Tuesday so the
highly diurnal convection should be less strong than today with less
overall coverage and is expected to dissipate Tuesday evening.

Forecast temperatures are expected to be within a few degrees of
normal through Tuesday Night.

BDL

.LONG TERM /Wednesday Night through Sunday/...

As Isaias works its way up the coast the synoptic scale holds a deep
trough through the southeast with an upper level low across the
northern great lakes. We start the long term forecast in the exit
zone of the trough which will reinforce diurnal convective pattern
on Wednesday and Thursday. As the low is lifted north the trough
begins to flatten out and we slowly work our way back toward a near
zonal pattern by the weekend. Afternoon thunderstorms are likely
every day this week as the pattern keeps sufficient moisture all the
way up through the mid layers.

We remain around seasonal in terms of temperatures. With upper 80s
and lower 90s across most of the area. Temperatures begin to edge up
again going into the weekend with widespread low to mid 90s as the
flow breaks down and ridging returns. Heat indices will begin to
climb as well with widespread low 100s across the CWA, although
cooler conditions are expected at higher elevations.

Vaughn

&&

.AVIATION... 18Z Update... Scattered to numerous showers and
thunderstorms this afternoon, diminishing this evening. Mainly VFR
ceilings/conditions outside of thunderstorms. Potential for MVFR
fog developing tonight with Sct IFR/MVFR clouds. Surface winds
mainly light and variable outside of storms.

//ATL Confidence...18Z Update...
Low confidence for wind direction.
Medium confidence for all other elements.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          91  67  90  69 /  60  40  10  10
Atlanta         87  68  90  70 /  70  40  20  20
Blairsville     81  62  82  62 / 100  50  30  20
Cartersville    87  66  90  67 /  60  40  20  20
Columbus        95  71  94  71 /  50  30  10   5
Gainesville     81  67  87  68 /  70  50  20  20
Macon           98  71  93  71 /  70  40  20  20
Rome            86  67  90  67 /  50  30  20  20
Peachtree City  87  68  90  69 /  70  40  20  20
Vidalia         96  72  95  74 /  60  20  50  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BDL
LONG TERM....Vaughn
AVIATION...BDL
Hazardous weather outlook, Aug 3, 11:49 AM EDT, 5 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1149 AM EDT Mon Aug 3 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1149 AM EDT Mon Aug 3 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Thunderstorms will be more numerous today across the area with the
threat for a few strong to severe storms this afternoon. Damaging
winds will be the main threat along with severe hail and periods
of heavy rain, possibly leading to localized flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

The chance for showers and thunderstorms will exist each day,
mainly during the afternoon and evening hours. No widespread
severe weather is expected however, a few strong to low-end severe
storms will be possible with the main threat being damaging winds.
Locally heavy rain can also be expected in any of the stronger
storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Local storm report, Aug 3, 4:19 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
419 PM EDT MON AUG 03 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     AQUALAND PARK           34.20N  83.96W
08/03/2020                   HALL               GA   EMERGENCY MNGR

            METAL AWNING ABOVE BOATS SUSTAINED DAMAGE AT THE
            AQUALAND MARINA.

&&

EVENT NUMBER FFC2001016

KMM
Local storm report, Aug 3, 4:32 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
432 PM EDT MON AUG 03 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     LUMPKIN                 34.36N  84.04W
08/03/2020                   DAWSON             GA   EMERGENCY MNGR

            METAL ROOFING RIPPED FROM THE STRIP MALL AT THE
            INTERSECTION OF HWY 53 EAST AND HWY 400. METAL WAS BLOWN
            INTO LARGE POWER LINES BEHIND THE BUILDING AND SEVERED
            THE LINES.

&&

EVENT NUMBER FFC2001017

KMM
Special weather statement, Aug 3, 4:41 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
441 PM EDT Mon Aug 3 2020

GAZ059-060-071>073-032115-
Putnam GA-Monroe GA-Baldwin GA-Jones GA-Jasper GA-
441 PM EDT Mon Aug 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUTNAM...
NORTHEASTERN MONROE...NORTHWESTERN BALDWIN...JONES AND SOUTHERN
JASPER COUNTIES UNTIL 515 PM EDT...

At 441 PM EDT...a strong thunderstorm was near Jarrell Plantation, or
10 miles northwest of Gray...moving east at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Gray, Ethridge, Bradley, Wayside, Dames Ferry, Haddock, Resseaus
Crossroads, Round Oak, Clinton, Jarrell Plantation, Hillsboro,
Juliette, Stanfordville and Blountsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3318 8384 3324 8341 3298 8339 3295 8370
      3295 8373 3294 8373 3294 8377
TIME...MOT...LOC 2041Z 272DEG 18KT 3309 8369

WIND...40MPH
Local storm report, Aug 3, 4:50 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
450 PM EDT MON AUG 03 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     TSTM WND DMG     3 NE DUNWOODY           33.97N  84.30W
08/03/2020                   FULTON             GA   SOCIAL MEDIA

            TREE DOWNED ONTO THE ROAD AT SPALDING DRIVE AND OLD
            DOMINION DRIVE

&&

EVENT NUMBER FFC2001018

KMM
Local storm report, Aug 3, 4:56 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
456 PM EDT MON AUG 03 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     3 ENE DUNWOODY          33.96N  84.29W
08/03/2020                   FULTON             GA   SOCIAL MEDIA

            TREE BLOCKING ALL LANES AT CANNADY COURT AND TREADWICK
            DRIVE.

&&

EVENT NUMBER FFC2001019

KMM
Special weather statement, Aug 3, 4:57 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
457 PM EDT Mon Aug 3 2020

GAZ025-027-036-038-039-050-051-032130-
Taliaferro GA-Wilkes GA-Madison GA-Jackson GA-Oglethorpe GA-
Clarke GA-Greene GA-
457 PM EDT Mon Aug 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TALIAFERRO...
WILKES...MADISON...EASTERN JACKSON...OGLETHORPE...CLARKE AND
NORTHEASTERN GREENE COUNTIES UNTIL 530 PM EDT...

At 456 PM EDT...a line of strong thunderstorms was along a line
extending from Sandy Creek Recreation Area to near Hutchings to near
Penfield...and moving northeast at 25 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Washington, Danielsville, Lexington, Athens, Union Point, Comer,
Winterville, Crawford, Colbert, Tignall, Arnoldsville, Ila,
Woodville, Carlton, Maxeys, Rayle, Hull, Athens-Clarke County,
Stephens and Diamond Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3367 8265 3359 8328 3381 8328 3383 8329
      3385 8328 3385 8331 3406 8346 3425 8321
      3424 8317 3427 8311 3423 8308 3417 8310
      3415 8306 3405 8299 3403 8293 3401 8294
      3398 8286 3399 8284 3397 8278 3398 8273
TIME...MOT...LOC 2056Z 243DEG 24KT 3403 8336 3384 8323 3364 8320

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 9:34 PM EDTSpecial Weather StatementFFCWhite26 min
Aug 3, 6:09 AM EDTSpecial Weather StatementFFCFannin36 min
Aug 3, 6:58 AM EDTSpecial Weather StatementFFCFloyd32 min
Aug 3, 7:04 AM EDTSpecial Weather StatementFFCCherokee26 min
Aug 3, 7:11 AM EDTSpecial Weather StatementFFCPaulding49 min
Aug 3, 7:27 AM EDTSpecial Weather StatementFFCMurray48 min
Aug 3, 7:33 AM EDTSpecial Weather StatementFFCBartow42 min
Aug 3, 7:58 AM EDTSpecial Weather StatementFFCBartow32 min
Aug 3, 8:26 AM EDTSpecial Weather StatementFFCPickens34 min
Aug 3, 11:34 AM EDTSpecial Weather StatementFFCChattooga26 min
Aug 3, 11:56 AM EDTSpecial Weather StatementFFCChattooga34 min
Aug 3, 11:58 AM EDTSpecial Weather StatementFFCChattooga17 min
Aug 3, 12:15 PM EDTSevere Thunderstorm WarningFFCChattooga, Dade, Walker45 min
Aug 3, 12:20 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Gordon40 min
Aug 3, 12:31 PM EDTSpecial Weather StatementFFCWalton29 min
Aug 3, 12:50 PM EDTSpecial Weather StatementFFCHaralson25 min
Aug 3, 1:01 PM EDTSpecial Weather StatementFFCGordon29 min
Aug 3, 1:20 PM EDTSevere Thunderstorm WarningFFCBartow, Gordon40 min
Aug 3, 1:29 PM EDTSpecial Weather StatementFFCDouglas, Paulding31 min
Aug 3, 1:32 PM EDTSpecial Weather StatementFFCTowns, Union28 min
Aug 3, 1:49 PM EDTSpecial Weather StatementFFCDeKalb26 min
Aug 3, 1:52 PM EDTSpecial Weather StatementFFCFayette38 min
Aug 3, 1:54 PM EDTSevere Thunderstorm WarningFFCGilmer, Gordon, Pickens51 min
Aug 3, 2:01 PM EDTSevere Thunderstorm WarningFFCCobb, Douglas, Fulton44 min
Aug 3, 2:10 PM EDTSevere Thunderstorm WarningFFCForsyth, Gwinnett, Hall50 min
Aug 3, 2:37 PM EDTSpecial Weather StatementFFCDeKalb, Fulton23 min
Aug 3, 2:41 PM EDTSevere Thunderstorm WarningFFCDawson, Forsyth, Hall34 min
Aug 3, 2:48 PM EDTSevere Thunderstorm WarningFFCGwinnett, Rockdale, Walton42 min
Aug 3, 2:59 PM EDTSpecial Weather StatementFFCHenry31 min
Aug 3, 3:01 PM EDTSpecial Weather StatementFFCForsyth44 min
Aug 3, 3:11 PM EDTSpecial Weather StatementFFCLumpkin34 min
Aug 3, 3:15 PM EDTSpecial Weather StatementFFCNewton30 min
Aug 3, 3:35 PM EDTSpecial Weather StatementFFCWalton25 min
Aug 3, 3:39 PM EDTSpecial Weather StatementFFCLamar36 min
Aug 3, 3:39 PM EDTSevere Thunderstorm WarningFFCMorgan, Oconee, Walton36 min
Aug 3, 3:57 PM EDTFlash Flood WarningFFCDeKalb3 hr
Aug 3, 4:08 PM EDTSpecial Weather StatementFFCMuscogee37 min
Aug 3, 4:15 PM EDTSpecial Weather StatementFFCClarke, Oconee45 min
Aug 3, 4:22 PM EDTFlash Flood WarningFFCDeKalb, Fulton3 hr
Aug 3, 4:31 PM EDTFlash Flood WarningFFCMuscogee3 hr
Aug 3, 4:36 PM EDTFlash Flood WarningFFCDeKalb, Fulton, Gwinnett3 hr
Aug 3, 4:41 PM EDTSpecial Weather StatementFFCJones34 min
Aug 3, 5:02 PM EDTSpecial Weather StatementFFCBaldwin, Hancock, Wilkinson28 min
Aug 3, 5:34 PM EDTSpecial Weather StatementFFCWilkes26 min
Aug 3, 5:35 PM EDTSpecial Weather StatementFFCGlascock25 min
Aug 3, 5:38 PM EDTSpecial Weather StatementFFCClarke, Oconee52 min
Aug 3, 5:48 PM EDTSpecial Weather StatementFFCWarren57 min
Aug 3, 6:49 PM EDTSpecial Weather StatementFFCHeard56 min
Aug 3, 7:21 PM EDTSpecial Weather StatementFFCEmanuel24 min
Aug 3, 7:52 PM EDTSpecial Weather StatementFFCHeard38 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.